Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 33, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2012, 8:37 PM CDT for McHenry County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2012, 8:37 PM CDT (01:37 UTC)
- Expired
- Jun 6, 2012, 9:13 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County McHenry County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS53 KBIS 070137
SVRBIS
NDC049-070230-
/O.NEW.KBIS.SV.W.0033.120607T0137Z-120607T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
837 PM CDT WED JUN 6 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 930 PM CDT
* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTHEAST OF RUSO...OR 31 MILES
SOUTHEAST OF MINOT...AND MOVING NORTH AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
VOLTAIRE...BERGEN...VELVA...SIMCOE AND KARLSRUHE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4818 10043 4785 10071 4785 10097 4802 10098
4828 10093
TIME...MOT...LOC 0137Z 194DEG 14KT 4791 10084
WIND...HAIL <50MPH 1.50IN
$$
TARDIF-HUBER2 follow-up statements
153
WWUS53 KBIS 070202
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
902 PM CDT WED JUN 6 2012
NDC049-070230-
/O.CON.KBIS.SV.W.0033.000000T0000Z-120607T0230Z/
MCHENRY ND-
902 PM CDT WED JUN 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MCHENRY COUNTY UNTIL 930 PM CDT...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VOLTAIRE TO
BERGEN...MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
VELVA...VOLTAIRE...BERGEN...KARLSRUHE AND SIMCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4818 10043 4787 10070 4792 10097 4793 10098
4802 10098 4828 10093
TIME...MOT...LOC 0202Z 225DEG 10KT 4799 10088 4795 10065
WIND...HAIL <50MPH 1.00IN
$$
TARDIF-HUBER/AYD252
WWUS53 KBIS 070213
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT WED JUN 6 2012
NDC049-070223-
/O.CAN.KBIS.SV.W.0033.000000T0000Z-120607T0230Z/
MCHENRY ND-
913 PM CDT WED JUN 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCHENRY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4818 10043 4787 10070 4792 10097 4793 10098
4802 10098 4828 10093
TIME...MOT...LOC 0213Z 225DEG 10KT 4801 10084 4796 10061
$$
TARDIF-HUBER/AYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:13 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 6, 6:13 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CDT WED JUN 6 2012 .DISCUSSION...TRAINING THUNDERSTORMS WITH HEAVY RAIN POTENTIAL AND LARGE HAIL HAVE FORMED OVER WEST CENTRAL NORTH DAKOTA. RAISED THE CHANCE FOR RAIN...ADDED HEAVY POTENTIAL...AND LARGE HAIL POTENTIAL. && .AVIATION...MAIN HAZARDS TO AVIATION NOW EXPECTED TO BE THUNDERSTORMS. VFR EXPECTED AT ALL AERODROMES THROUGH 7 PM CDT THURSDAY. COLD FRONT ACROSS WESTERN NORTH DAKOTA WILL BE THE FOCUS FOR THUNDERSTORMS...WHICH WILL REMAIN MAINLY IN BETWEEN KBIS/KDIK/KMOT/KISN LOCATIONS THROUGH MIDNIGHT CDT. THEN SHOWERS AND THUNDERSTORMS WILL REFORM AGAIN WESTERN ND THURSDAY AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA AVIATION...WAA
Hazardous weather outlook, Jun 6, 2:17 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 217 PM CDT WED JUN 6 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 217 PM CDT WED JUN 6 2012 /117 PM MDT WED JUN 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA ON FRIDAY NIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. MORE SIGNIFICANT SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY...ESPECIALLY ACROSS CENTRAL NORTH DAKOTA DURING THE EVENING. ADDITIONAL...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY ACROSS THE AREA...HOWEVER...NO SEVERE WEATHER IS ANTICIPATED. THE CHANCE OF THUNDERSTORMS RETURNS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 6, 7:58 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 758 PM CDT WED JUN 6 2012 NDZ011-021-070145- MCLEAN-WARD- 758 PM CDT WED JUN 6 2012 ...SPECIAL WEATHER STATEMENT... AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL MCLEAN COUNTY...MOVING NORTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS AND DANGEROUS LIGHTNING IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RYDER... DOUGLAS... MAX... RICE LAKE... BENEDICT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TARDIF-HUBER/AYD
Special weather statement, Jun 6, 8:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 817 PM CDT WED JUN 6 2012 NDZ002-010-011-070145- BURKE-MOUNTRAIL-WARD- 817 PM CDT WED JUN 6 2012 ...SPECIAL WEATHER STATEMENT... AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MOUNTRAIL COUNTY...MOVING NORTH AT 25 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOSTWOOD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. TARDIF-HUBER
Local storm report, Jun 6, 8:20 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
820 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL DOUGLAS 47.86N 101.50W
06/06/2012 E0.88 INCH WARD ND PUBLIC
REPORT RELAYED BY MEDIA.
&&
AYDLocal storm report, Jun 6, 8:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL DOUGLAS 47.86N 101.50W
06/06/2012 E1.00 INCH WARD ND PUBLIC
HAIL DAMAGED TRUCK. REPORT RELAYED BY MEDIA.
&&
AYDLocal storm report, Jun 6, 8:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 2 S DOUGLAS 47.83N 101.50W
06/06/2012 E0.00 INCH MCLEAN ND PUBLIC
REPORT RELAYED BY MEDIA.
&&
PAYDLocal storm report, Jun 6, 8:25 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
825 PM CDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 2 S DOUGLAS 47.83N 101.50W
06/06/2012 E0.88 INCH MCLEAN ND PUBLIC
REPORT RELAYED BY MEDIA.
&&
PAYDThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:00 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 60 min |
| Jun 6, 8:47 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Renville, Ward | 58 min |
| Jun 6, 11:39 PM CDT | Areal Flood Advisory | BIS | Pierce | 4 hr |
| Jun 7, 2:23 PM CDT | Areal Flood Advisory | BIS | Dunn, McKenzie, Mountrail, Williams | 6 hr |
| Jun 7, 3:17 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 58 min |
| Jun 7, 4:04 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 56 min |
| Jun 7, 4:58 PM CDT | Areal Flood Advisory | BIS | McHenry, Ward | 3 hr |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Ward | 61 min |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce, Sheridan | 56 min |
| Jun 7, 5:28 PM CDT | Flash Flood Warning | BIS | McLean, Mountrail | 98 min |
| Jun 7, 6:55 PM CDT | Areal Flood Advisory | BIS | Pierce | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.